Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 289, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 18, 2004, 4:44 AM CDT for Craig County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2004, 4:44 AM CDT (09:44 UTC)
- Expired
- Jun 18, 2004, 5:15 AM CDT
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Craig County, OK
The radar
The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
580 WUUS54 KTSA 180944 SVRTUL OKC035-181015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 444 AM CDT FRI JUN 18 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAIG COUNTY IN NORTHEAST OKLAHOMA * UNTIL 515 AM CDT * AT 444 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF WHITE OAK...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VINITA...WHITE OAK...BLUEJACKET AND WELCH. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3698 9541 3654 9541 3654 9501 3698 9503 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:00 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 18, 3:00 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 300 AM CDT FRI JUN 18 2004 MCS ROLLING ACROSS KANSAS AND CENTRAL/EASTERN OKLAHOMA THIS MORNING. THIS MCS WILL CONTINUE TO EVOLVE AS A MODEST 30KT LOW LEVEL JET FEEDS INTO CENTRAL KANSAS. THE SOUTHERN END OF THE MCS HAS BEEN DECAYING OVER THE LAST HOUR AS THE NORTHERN PORTION BECOME MORE DOMINANT. SHOWER AND THUNDERSTORM ACTIVITY ASSOCIATED WITH MCS IS EXPECTED TO EXIT THE AREA MID TO LATE MORNING. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP THIS AFTERNOON IN THE VICINITY OF ANY OLD OUTFLOW BOUNDARIES AND A STATIONARY BOUNDARY NEAR THE OK/KS BORDER. THUNDERSTORM CLUSTERS ARE ALSO EXPECTED TO DEVELOP ALONG A FRONTAL BOUNDARY ALONG THE OK/TX PANHANDLES INTO NORTHEASTERN NEW MEXICO LATE THIS AFTERNOON AND EVENING. SOME OF THIS ACTIVITY MAY PROPAGATE INTO EASTERN OKLAHOMA TONIGHT. ANY THUNDERSTORMS THAT DEVELOP ACROSS THE AREA THIS AFTERNOON WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH CAPE VALUES BETWEEN 2000 AND 3000 J/KG. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN CONCERNS. COLD FRONT OVER THE UPPER MISSISSIPPI VALLEY AND NORTHERN PLAINS THIS MORNING WILL MOVE THROUGH THE AREA LATE TONIGHT AND INTO SATURDAY MORNING BEFORE STALLING OUT ACROSS NORTHERN TEXAS. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY AS THE FRONTAL BOUNDARY PUSHES BACK TO THE NORTH. NO CHANGES MADE TO THE EXTENDED PORTION OF THE FORECAST. PRELIM NUMBERS: TUL 88 67 78 68 / 60 40 50 20 FSM 92 72 84 66 / 40 40 40 20 MLC 92 69 82 67 / 30 40 50 20 BVO 85 65 78 62 / 70 40 40 20 FYV 86 65 77 62 / 50 40 40 20 BYV 85 63 75 61 / 50 50 30 20 MKO 90 68 79 66 / 50 40 50 20 MIO 84 64 77 62 / 70 40 30 20 F10 90 69 81 68 / 40 30 40 20 HHW 92 73 87 71 / 30 40 40 20 FORECAST ID= 10 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Jun 17, 7:30 PM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMIT NATIONAL WEATHER SERVICE TULSA OK 730 PM CDT THU JUN 17 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 340 PM CDT THU JUN 17 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL PERSIST INTO THE EVENING ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THESE STORMS HAVE BEEN SLOWLY WEAKENING OVER THE PAST FEW HOURS...AND THIS TREND WILL CONTINUE WITH THE LOSS OF DAYTIME HEATING. BRIEF LOCALIZED HEAVY RAINFALL WILL BE PRIMARY CONCERN WITH THESE LINGERING THUNDERSTORMS. ANOTHER CONVECTIVE COMPLEX WILL DEVELOP ACROSS EASTERN COLORADO AND WESTERN KANSAS TONIGHT. AS THIS ACTIVITY MOVES TO THE EAST AND SOUTHEAST...IT MAY AFFECT LOCATIONS ACROSS NORTHEAST OKLAHOMA LATE TONIGHT...GENERALLY NORTHWEST OF INTERSTATE 44. THE COMPLEX SHOULD BEGIN TO WEAKEN AS IT ARRIVES IN NORTHEAST OKLAHOMA LIMITING SEVERE WEATHER CHANCES. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CONVECTIVE COMPLEXES WILL AGAIN DEVELOP ACROSS THE WESTERN PLAINS FRIDAY AND SATURDAY NIGHTS. THESE STORMS MAY BE SEVERE AS THEY MOVE INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...WITH HIGH WIND AND HAIL THE PRIMARY THREATS. A BREAK FROM THE RAIN WILL OCCUR SUNDAY THROUGH TUESDAY BEFORE A COLD FRONT MOVES INTO THE AREA ON WEDNESDAY...WHEN SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Jun 18, 1:57 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
157 AM CDT FRI JUN 18 2004
OKZ054-180800-
OSAGE OK-
157 AM CDT FRI JUN 18 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OSAGE
AT 157 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 20 MILES NORTHWEST OF GRAINOLA TO 16 MILES
SOUTHWEST OF APPERSON...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...SHIDLER...
HOMINY...AVANT...WYNONA...WOLCO...FAIRFAX...BARNSDALL...PERSHING...
TALLANT...NELAGONEY...BURBANK...OKESA...APPERSON...WEBB CITY...
PEARSONIA...BIGHEART...FORAKER...HULAH AND GRAINOLA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:50 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.